Skip to main content Accessibility help

Reverse mathematics and a Ramsey-type König's Lemma

  • Stephen Flood (a1)


In this paper, we propose a weak regularity principle which is similar to both weak König's lemma and Ramsey's theorem. We begin by studying the computational strength of this principle in the context of reverse mathematics. We then analyze different ways of generalizing this principle.



Hide All
[1]Cholak, Peter A., Jockusch, Carl G. Jr., and Slaman, Theodore A., On the strength of Ramsey's theorem for pairs, this Journal, vol. 66 (2001), no. 1, pp. 155.
[2]Cholak, Peter A., Corrigendum to: “On the strength of Ramsey's theorem for pairs”, this Journal, vol. 74 (2009), no. 4, pp. 14381439.
[3]Chong, C. T., personal communication, 2012.
[4]Chong, C. T., Lempp, Steffen, and Yang, Yue, On the role of the collection principle for -formulas in second-order reverse mathematics, Proceedings of the American Mathematical Society, vol. 138 (2010), no. 3, pp. 10931100.
[5]Downey, Rod, Hirschfeldt, Denis R., Lempp, Steffen, and Solomon, Reed, A set with no infinite low subset in either it or its complement, this Journal, vol. 66 (2001), no. 3, pp. 13711381.
[6]Downey, Rod and Jockusch, Carl G. Jr., Effective presentability of Boolean algebras of Cantor-Bendixson rank 1, this Journal, vol. 64 (1999), no. 1, pp. 4552.
[7]Dzhafarov, Damir D., Stable Ramsey's theorem and measure, Notre Dame Journal of Formal Logic, vol. 52 (2011), no. 1, pp. 95112.
[8]Hirschfeldt, Denis R., Jockusch, Carl G. Jr., Kjos-Hanssen, Bjørn, Lempp, Steffen, and Slaman, Theodore A., The strength of some combinatorial principles related to Ramsey's theorem for pairs, Computational prospects of infinity. Part II. Presented talks, Lecture Notes Series. Institute for Mathematical Sciences, National University of Singapore, vol. 15, World Scientific Publishing, Hackensack, NJ, 2008, pp. 143161.
[9]Jockusch, Carl and Stephan, Frank, A cohesive set which is not high, Mathematical Logic Quarterly, vol. 39 (1993), no. 4, pp. 515530.
[10]Jockusch, Carl G. Jr., classes and Boolean combinations of recursively enumerable sets, this Journal, vol. 39 (1974), pp. 9596.
[11]Liu, Jiayi, does not imply WKL, this Journal, vol. 77 (2012), pp. 609620.
[12]Seetapun, David and Slaman, Theodore A., On the strength of Ramsey's theorem, Notre Dame Journal of Formal Logic, vol. 36 (1995), no. 4, pp. 570582, Special Issue: Models of arithmetic.
[13]Simpson, Stephen G., Subsystems of second order arithmetic, 2 ed., Perspectives in Logic, Cambridge University Press, Cambridge, 2009.
[14]Soare, Robert I., Recursively enumerable sets and degrees, Perspectives in Mathematical Logic, Springer-Verlag, Berlin, 1987.
[15]Yokoyama, Keita, personal communication, 2011.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *



Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed